MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Respiratory Insufficiency (4462)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with pre-existing pediatric esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.Seventeen (17) days post-placement, successful anastomosis was achieved.The flourish device was removed on the same day.At 17 days following flourish device placement, the patient was diagnosed with a left pneumothorax and respiratory insufficiency.Treatment included placement of a ¿12 french chest tube placed in l pleural cavity¿ and monitoring.The pneumothorax resolved 10 days after onset and the respiratory insufficiency resolved 13 days after onset.The study site assessed the pneumothorax as ¿possibly¿ related to the flourish device and noted the following, ¿unknown if there was small leak caused by device leading to ptx¿ and ¿possibly¿ related to the study procedure and noted the following, ¿use of device may have caused small leak.¿ the respiratory insufficiency was considered ¿possibly¿ related to both device and procedure as well; the site noted that the respiratory insufficiency was related to the pneumothorax.Definition provided of "possibly related": the relationship is weak but cannot be completely ruled out.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A review of the device history record could not be conducted because the lot number was not provided.Investigation conclusion: based on the information provided the patient was diagnosed with pneumothorax and respiratory insufficiency.The complications reported are known clinical complications.There is no evidence to suggest the report is due to a device failure.The ifu states, "potential complications during the device indwelling period also include perforation/leak of one or both esophageal pouches or anastomotic site, which could result in additional procedures and/or death." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
A patient with pre-existing pediatric esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.Seventeen (17) days post-placement, successful anastomosis was achieved.The flourish device was removed on the same day.At 17 days following flourish device placement, the patient was diagnosed with a left pneumothorax and respiratory insufficiency.Treatment included placement of a ¿12 french chest tube placed in l pleural cavity¿ and monitoring.The pneumothorax resolved 10 days after onset and the respiratory insufficiency resolved 13 days after onset.The study site assessed the pneumothorax as ¿possibly¿ related to the flourish device and noted the following, ¿unknown if there was small leak caused by device leading to ptx¿ and ¿possibly¿ related to the study procedure and noted the following, ¿use of device may have caused small leak.¿ the respiratory insufficiency was considered ¿possibly¿ related to both device and procedure as well; the site noted that the respiratory insufficiency was related to the pneumothorax.Definition provided of "possibly related": the relationship is weak but cannot be completely ruled out.New information received from the physician at the study site: the following was received on 01/12/2023: "pneumomediastinum and subcutaneous emphysema was mentioned along with the pneumothorax.Location for pneumothorax was left lung." pneumomediastinum and subcutaneous emphysema are sequela of the pneumothorax and were treated with the chest tube.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: based on the information provided the patient was diagnosed with pneumothorax and respiratory insufficiency.The complications reported are known clinical complications.There is no evidence to suggest the report is due to a device failure.The ifu states, "potential complications during the device indwelling period also include perforation/leak of one or both esophageal pouches or anastomotic site, which could result in additional procedures and/or death." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Section b5 was updated with new information from the physician.
 
Event or Problem Description
A patient with pre-existing pediatric esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.Seventeen (17) days post-placement, successful anastomosis was achieved.The flourish device was removed on the same day.At 17 days following flourish device placement, the patient was diagnosed with a left pneumothorax and respiratory insufficiency.Treatment included placement of a ¿12 french chest tube placed in l pleural cavity¿ and monitoring.The pneumothorax resolved 10 days after onset and the respiratory insufficiency resolved 13 days after onset.The study site assessed the pneumothorax as ¿possibly¿ related to the flourish device and noted the following, ¿unknown if there was small leak caused by device leading to ptx¿ and ¿possibly¿ related to the study procedure and noted the following, ¿use of device may have caused small leak.¿ the respiratory insufficiency was considered ¿possibly¿ related to both device and procedure as well; the site noted that the respiratory insufficiency was related to the pneumothorax.Definition provided of "possibly related": the relationship is weak but cannot be completely ruled out.New information received from the physician at the study site: the following was received on 01/12/2023: "pneumomediastinum and subcutaneous emphysema was mentioned along with the pneumothorax.Location for pneumothorax was left lung." pneumomediastinum and subcutaneous emphysema are sequela of the pneumothorax and were treated with the chest tube.Further information was received from the physician on 02/07/2023: ¿[it is] unknown if there was small leak caused by device leading to pneumothorax.We suspect a small anteriorly layering pneumothorax along the upper to mid lung.Device removal was not due to pneumothorax.Pneumothorax was discovered after magnet removal.An esophagram was done 5 days after removal to check for patency leak.The root cause of pneumothorax is unknown; it is unknown if it was caused by the device.¿.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15774492
Report Number1037905-2022-00623
Device Sequence Number17417367
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)220210(10)W4436901
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4436901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer10/20/2022
02/07/2023
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date01/27/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 DA
Patient SexFemale